Sunday, October 25, 2009

Can you stop taking amitriptyline suddenly or do you need to do it gradually?

I am on 10 mgs at night and would like to try without it
First, it's important to know why you are taking this med. Usually is for depression, but may be used as a sleep aid. If you take it for depression/anxiety, it's important to stop gradually (you can take half or every other day) but, you should consult with your doctor, in case you are taking other meds and your therapy needs some adjustments. Also, why you want to stop? Side effects? If you take it as a sleep aid, you should stop gradually too, if you can sleep without them. But, either way it's important to talk to your doctor, not only to ask for advice (don't confuse it to ask permission, you are the patient and has the right to ask for changes in therapy) but so the doctor knows what are you really taking. Sometimes people make changes in their therapies without telling the doctor and that can be dangerous. My advice: if you take it to sleep better, try every other day dosing instead of daily. If you take it for depression, take half but talk to your doctor about it.
Never stop any psychiatric drug suddenly
the dose gradual withdraw should be calculated
You always need to come off a drug like that with at least the knowledge of your doc. Just in case. over stopping the med first.
You need to consult your doctor, but I halved my dose for a few weeks then stopped without any problem.
Do not stop taking amitriptyline suddenly. This could cause symptoms such as nausea, headache, and malaise.
take a look at this
If you have been taking it a long time you may suffer withdrawal effects - i would try breaking it in half or taking it every other day but would see your GP first to see if you can both agree.
Amitriptyline is not used as an antidepressant these days but used more for nerve pain.
i've seen many people stop it suddenly - and you're not on such a mega-dose...still, if you're on that sorta chemical cosh i'd guess it wasn't the only thing you have tried...or are taking still.
you're taking it as a sleeper? if you can be arsed to save your brain from the clutches of medical science i'd suggest you try turning your tv off a couple of hours before you wanna sleep...listen to some music.maybe read a book.maybe try meditation...but these take effort that you won't find you need with a pill...only thing is, pills don't work!
if you are a 'head' then read rowan's 'the reality game' and apply the concepts you find there to your life...and certainly to your trips to the dr!
You should not suddenly stop taking this medicine, as this can cause withdrawal symptoms such as nausea, vomiting, loss of appetite, headache, giddiness, chills, insomnia, restlessness or anxiety. Withdrawal symptoms are temporary and are not due to addiction or dependence on the medicine. They can usually be avoided by stopping the medicine gradually, usually over a period of weeks or months, depending on your individual situation. Follow the instructions given by your doctor when it is time to stop treatment with this medicine.
Continue to take them for as long as your GP tells you to as it may be dangerous to stop without their advice.
what the heck are you talking about? what's amitriptyline? is this a question for smart people?
Your dosage is very low ,
You want to stop taking it because it's working , DON'T !
None of us want to think we depend on tablets and in your case you definitely don't .
Your medication is doing nothing more than allowing you to sleep undisturbed .
The sleep is allowing your body to repair itself .
Upset the repairs before the damage is fixed and you risk far greater problems .
Give it time and when your sure discuss it with your Doctor .
I took 40mgs for 7 years and with the Doctors advice reduced the dosage gradually , I suffered no ill effects and have never felt the need for medication since (4 years ago)
Have patience and it'll work out OK

No comments:

Post a Comment

Blog Archive

vc .net